Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

UTI, kidney stones, nausea, knee pain, tinnitus in ear, migraines. What could this illness be?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
Diagnosed UTI and Kidney stones four days ago; put on cipro, tramadol, and phenazopyrid. Symptoms of extreme nausea, chills, pain in right flank, pain under right ribcage, constant migraine, right knee pain, clammy, and tinnitus in right ear indicated going to the ER yesterday. After a CT, xray, urinalysis, and blood tests; they ruled out pneumonia and blood clots. No stones appeared in the urinalysis either.

The urinalysis showed a WBC count of 3-5, no blood, and Moderate bacteria. My blood was normal with the exception of a 46 value for lymphocytes. The CT and xray revealed only a small phleboliths within the left inferior hemipelvis and an abundant amount of retained stool. Tests showed I continue to be dehydrated (even though I'm drinking as much as possible).

The Doctor is extending the Cipro for another four days and prescribed Ondasetron for the nausea. As of this morning, the migraines, tinnitus and rib pain have gotten worse. I've now started to slightly twitch in my hands. All other symptoms remain.
What could this illness be, and why are the symptoms worsening?
Forgot to include that I have two red lines that appeared yesterday on my right breast. They both are approximately 2-3mm width and 2 inches long. The lines are approximately 2 inches apart from each other.
Posted Sat, 14 Apr 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 6 hours later
Thanks for posting your query.
Your symptoms are likely to be due to an episode of acute pyelonephritis, in which the kidney is inflamed due to some infection.
It is possible that the infecting organism is resistant to ciprofloxacin which is why there is no response to treatment and the symptoms are worsening.
Getting a urine culture with sensitivity would help to choose an appropriate antibiotic.
The red rash/lines could be due to allergic reaction. It would be helpful if you could answer the following questions:
•     Do these lines itch?
•     Are the lines present anywhere else on the body?
•     Are any new lines appearing?
•     Could it be due to pressure from any garment?
Awaiting your reply
Above answer was peer-reviewed by
Follow-up: UTI, kidney stones, nausea, knee pain, tinnitus in ear, migraines. What could this illness be? 21 minutes later
Thank you for your prompt response.

The lines do not itch, no new lines are present, nor are new lines appearing, and they cannot be from pressure from a garment. The color is nearly burgundy. I find it odd they appear on the same side I'm having the pain in my ribs, flank, and knee.

Thursday was when I went to Urgent Care, and Saturday the Emergency Room. It is unfortunate neither place tested my urine to identify the organism causing so much trouble.
The xray showed an abundant amount of stool. I've taken three laxatives today, and nothing has worked to remedy the situation. Is this related to the illness, or coincidence?
Thank you, again.

Kind regards,
Answered by Dr. Avinash Ignatius 14 minutes later
Thanks for reverting.

If the lines persist, I would suggest that you consult your primary care physician and get them examined. Alternatively, you can upload a picture of the same and I'll try my best to help you. It is unlikely that it is related to the rib pain or nausea.

The bowel habits of any person can get disturbed during an acute illness and there is no need to worry about them.

I would strongly suggest a urine culture be done before any new antibiotics are added.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor